Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 24, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 24, 2004, 11:08 AM CDT for Beauregard Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 11:08 AM CDT (16:08 UTC)
- Expired
- Jun 24, 2004, 3:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Beauregard Parish, LA
The radar
The Lake Charles radar (KLCH), 58 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1769 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLCH 241611 FFWLCH LAC011-242015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1108 AM CDT THU JUN 24 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WARNING FOR... BEAUREGARD PARISH IN SOUTHWEST LOUISIANA * UNTIL 315 PM CDT * AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A STATIONARY LINE OF THUNDERSTORMS OVER RAGLEY. * THIS STORM WILL REMAIN NEAR... RAGLEY AND LONGVILLE HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD. CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE. LAT...LON 3052 9343 3044 9318 3087 9302 3086 9337 $$ 06
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 10:56 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 24, 10:56 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1056 AM CDT THU JUN 24 2004 .DISCUSSION...CURRENT AREA RADARS SHOW LARGE AREA OF RAIN AND THUNDERSTORMS MOVING SLOWLY NORTHEAST INTO EXTREME SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. EXPECT THIS AREA TO EXTEND INTO LOUISIANA LATER THIS AFTERNOON. THE HEAVIEST RAINS THIS MORNING HAVE BEEN ACROSS JEFFERSON AND ORANGE COUNTIES WITH THREE HOURLY RADAR RAINFALL TOTALS OF TWO TO THREE INCHES AND ACROSS EASTERN BEAUREGARD WITH TOTALS OF OVER THREE INCHES. ANOTHER TWO TO THREE INCHES WITH ISOLATED HIGHER AMOUNTS IS EXPECTED ACROSS THE AREA AS SEVERAL DISTURBANCES MOVE ACROSS THE AREA DURING THE NEXT FEW DAYS. FLOOD WATCH WILL CONTINUE IN EFFECT. NO CHANGES NEEDED TO CURRENT FCST. && .PREVIOUS DISCUSSION...SURFACE ANALYSIS SHOWING TROFFING JUST INLAND OF TEXAS COAST...WHILE OLD FRONTAL BOUNDARY REMAINS DRAPED IN SIMILAR POSITION AS LAST NIGHT ARCING FROM THE MID MISSISSIPPI VALLEY TO NEAR TEXARKANA AND SOUTHWEST INTO CENTRAL TEXAS. IN THE MID LEVELS... SOUTHWESTERLY FLOW CONTINUES BETWEEN SUBTROPICAL HIGH RIDGING WEST ACROSS THE GULF WATERS AND MODEST TEXAS TROF. VERY LITTLE CHANGE IN BOTH THE SHORT AND LONG-TERM OUTLOOK WITH AN UNSETTLED WEATHER PATTERN AHEAD AS REGION REMAINS UNDER A VERY MOIST AND UNSTABLE TROPICAL AIRMASS. CURRENTLY SEEING A WEAKENING COMPLEX OF SHOWERS AND A FEW THUNDERSTORMS MOVING ACROSS THE FORECAST AREA ASSOCIATED WITH A WEAK SHORTWAVE. SECOND WEAKENING IMPULSE OVER NORTHWEST GULF ALSO SPAWNING SOME CONVECTION. YET ANOTHER COMPLEX BECOMING ORGANIZED FROM JUST NORTH OF CORPUS TO NORTHWEST OF HOUSTON. THIS CONVECTION ASSOCIATED WITH WEAK CLOSED LOW ALOFT IN VICINITY OF SAN ANTONIO AND WILL LIKELY BE OUR NEXT WEATHER MAKER IN LINE AS FEATURE TRACKS NORTH AND NORTHEAST. && .SHORT-TERM...WILL MAINTAIN CATEGORICAL POPS AGAIN TODAY AS PREVIOUSLY MENTIONED SOUTH TEXAS SHORTWAVE MIGRATES SLOWLY NORTH AND NORTHEAST. FLOOD WATCH WILL REMAIN IN EFFECT FOR THE ENTIRE REGION AS FFG REMAINS VERY LOW FROM PREVIOUS RAINS. LATEST HPC GUIDANCE HAS ENTIRE AREA WITHIN EXCESSIVE RAINFALL OUTLOOK. WILL BE AIDED TODAY BY A LITTLE MORE DIVERGENCE ALOFT TO ENHANCE RAINFALL. SIMILAR POPS FOR FRIDAY AS ACTIVE SOUTHWESTERLY FLOW CONTINUES. && .LONG-TERM...OVERALL WEATHER PATTERN TO REMAIN UNCHANGED. WET WEATHER PATTERN TO CONTINUE. && .PRELIMINARY POINT TEMPS/POPS... LCH 84 74 83 73 / ++ 70 70 50 BPT 84 73 84 72 / ++ 70 70 50 AEX 80 72 82 70 / ++ 70 70 50 LFT 84 74 83 72 / 80 70 70 50 && .LCH WATCHES/WARNINGS/ADVISORIES...FFA TODAY. && MARCOTTE/24
Hazardous weather outlook, Jun 24, 4:17 AM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 417 AM CDT THU JUN 24 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 251016- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 417 AM CDT THU JUN 24 2004 .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH IS IN EFFECT TODAY FOR THE ENTIRE FORECAST AREA. THE REGION REMAINS UNDER A VERY MOIST AND UNSTABLE AIRMASS. SEVERAL UPPER AIR DISTURBANCES MOVING OVERHEAD WILL MAINTAIN WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY THROUGHOUT THE DAY. RAIN AMOUNTS OF TWO INCHES WILL BE COMMON...WITH ISOLATED 5 INCHES POSSIBLE. A FLOOD WATCH IS NOT IN EFFECT FOR TONIGHT...BUT MAY BE REQUIRED SHOULD CONDITIONS WARRANT. .DAYS TWO THROUGH SEVEN...A VERY UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE. HEAVY RAINS WILL REMAIN A THREAT WITH THE POSSIBILITY FOR FLOODING. FLOOD WATCHES MAY BE REQUIRED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL BE POSSIBLE TODAY. MARCOTTE
In the hours before
Local storm report, Jun 24, 11:06 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1106 AM CDT THU JUN 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1055 AM MARINE TSTM WIND 31 SSW CAMERON 29.38N 93.50W
06/24/2004 60 MPH XXX XX PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 170.
1102 AM MARINE TSTM WIND 42 SSW CAMERON 29.24N 93.57W
06/24/2004 50 MPH XXX XX PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 198.
&&
THMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:43 AM CDT | Special Marine Warning | LCH | 62 min | |
| Jun 24, 11:12 AM CDT | Special Marine Warning | LCH | 63 min | |
| Jun 24, 11:12 AM CDT | Special Marine Warning | LCH | 63 min | |
| Jun 24, 12:11 PM CDT | Special Marine Warning | LCH | 64 min |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.